The Liar Game Over an Arbitrary Channel

We introduce and analyze a liar game in which t-ary questions are asked and the responder may lie at most k times. As an additional constraint, there is an arbitrary but prescribed list (the channel) of permissible types of lies. For any fixed t, k, and channel, we determine the exact asymptotics of the solution when the number of queries goes to infinity.

This is a preview of subscription content, access via your institution.

Author information



Corresponding author

Correspondence to Ioana Dumitriu.

Rights and permissions

Reprints and Permissions

About this article

Cite this article

Dumitriu, I., Spencer, J. The Liar Game Over an Arbitrary Channel. Combinatorica 25, 537–559 (2005).

Download citation

Mathematics Subject Classification (2000):

  • 91A05
  • 91A46
  • 68P30